Alert archive / Massachusetts / Special Marine Warnings in 2012

Special Marine Warning 2, NWS Boston/Norton, MA

April 4, 2012

NWS Boston/Norton, MA issued this special marine warning at Apr 4, 2012, 8:02 PM EDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 8:02 PM EDT (00:02 UTC)
Expired
Apr 4, 2012, 9:30 PM EDT
In force
88 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

The radar

The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2459 m above ground
0-6 km bulk shear
114 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WHUS51 KBOX 050002
SMWBOX
ANZ230-231-250-251-050130-
/O.NEW.KBOX.MA.W.0002.120405T0002Z-120405T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
802 PM EDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  CAPE COD BAY OVER ATLANTIC COASTAL WATERS...
  BOSTON HARBOR OVER ATLANTIC COASTAL WATERS...
  MASSACHUSETTS BAY AND IPSWICH BAY OVER ATLANTIC COASTAL WATERS...
  COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
  MARINE SANCTUARY OVER ATLANTIC COASTAL WATERS...
  INCLUDING BEVERLY HARBOR...BOSTON...BOSTON LIGHT...THE COASTAL
  WATERS EAST OF BOSTON HARBOR...THE COASTAL WATERS EAST OF CAPE
  ANN...EASTERN POINT MA...GLOUCESTER...GREEN HARBOR MA...GURNET
  POINT MA...HULL...MANOMET POINT MA...MARBLEHEAD NECK...MINOT
  LIGHT...NAHANT...PLUM ISLAND...PLYMOUTH LIGHTHOUSE...QUINCY
  HARBOR...RACE POINT...ROCKPORT...SCITUATE HARBOR...STELLWAGEN BANK
  AND THATCHER ISLAND...

* UNTIL 930 PM EDT

* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SCATTERED RAIN SHOWERS...PRODUCING STRONG WINDS 34 KNOTS OR        
  GREATER 17 NM WEST OF BOSTON...MOVING EAST AT 40 KNOTS.

EXPECT STRONG GUSTY WINDS AND ROUGH WAVES WITH THESE SCATTERED 
SHOWERS.

&&

LAT...LON 4175 7022 4182 7056 4192 7055 4200 7072
      4207 7065 4220 7073 4226 7082 4222 7098
      4231 7106 4239 7109 4239 7100 4249 7087
      4257 7093 4264 7060 4268 7064 4262 7078
      4276 7089 4279 7082 4286 7012
TIME...MOT...LOC 0001Z 287DEG 42KT 4224 7136

$$

FRANK

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Apr 4, 7:34 PM EDT, 28 minutes earlier.

Area forecast discussion, Apr 4, 7:34 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
734 PM EDT WED APR 4 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE MOVES SOUTH OF THE REGION TONIGHT. HIGH
PRESSURE WILL SLOWLY BUILD OVER REGION THURSDAY. HIGH PRESSURE
BUILDS TO THE WEST FROM FRIDAY NIGHT THOUGH THIS WEEKEND AS LOW
PRESSURE PASSES TO THE EAST. THE LOW WILL RETROGRADE AND MOVE
ACROSS NEW ENGLAND EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

7 PM UPDATE...
SCATTERED SHOWERS MOVING ACROSS MUCH OF OUR NORTHERN ZONES EARLY
THIS EVENING.  DESPITE THE DRY BOUNDARY LAYER...A PRETTY POTENT
SHORTWAVE IS ALLOWING FOR THESE SCATTERED RAIN SHOWERS.  THE DRY
BOUNDARY LAYER WAS ALLOWING FOR BRIEF NORTHWEST WIND GUSTS UP TO 40
MPH IN SOME OF THE SHOWERS.  RAINFALL AMOUNTS WILL GENERALLY BE
LIGHT...BUT THE MAIN CONCERN WILL BE FOR THE BRIEF WIND GUSTS.  MOST
OF THIS ACTIVITY SHOULD COME TO AN END BY LATE EVENING OR SHORTLY
AFTER MIDNIGHT.

THERE IS A STEEP PRESSURE GRADIENT THAT MAINTAINS ITSELF THROUGH
MUCH OF THE NIGHT. WARMER MAV LOWS WERE CONSIDERING THE BETTER
MIXING EXPECTED MITIGATING THE RADIATIONAL COOLING. CLOUDS MOVE IN
FROM NORTH TO SOUTH...WITH LESS CLOUDS SOUTHERN PORTIONS OF CWA FOR
THE NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
PRESSURE GRADIENT STILL STEEP TO START WITH CENTER OF STRONG HIGH
PRESSURE WELL TO THE NORTH AND WEST IN ONTARIO. THEREFORE
EXPECTING GUSTY WINDS TO START OUT BUT LOWERING IN THE AFTERNOON
IN RESPONSE TO A WEAKENING OF THE PRESSURE GRADIENT. HIGH PRESSURE
SLOWLY BUILDS IN BY THAT TIME. LOW TO MID LEVEL RH DROPS THROUGH THE
DAY AND THURSDAY NIGHT SO EXPECTING SKIES TO CLEAR UP LATER IN THE
DAY AND AT NIGHT. LOOKING AT TEMPS THIS AFTERNOON...WARMER MAVS
WERE BETTER MATCHING OBS SO USED MAVS PRIMARILY AGAIN FOR HIGHS
THURSDAY. AGAIN...THURSDAY NIGHT WINDS STAY UP SO USED A BLEND OF
MAV AND MET GUIDANCE SINCE RADIATIONAL COOLING WILL BE MITIGATED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE UPPER TROUGH ACROSS EASTERN NOAM WILL REMAIN NEARLY STATIONARY
INTO THE FIRST HALF OF THE WEEKEND...BEFORE A HIGH AMPLITUDE RIDGE
OVER THE MS VLY DAMPENS OUT WHILE TRANSLATING EAST. GLOBAL MODELS
ARE IN DECENT AGREEMENT WITH CLOSING OFF SHORT WAVE ENERGY AT THE
BASE OF THE UPPER TROF OFF THE MID ATLANTIC COAST SAT INTO
SUN...THEN RETROGRADING THE CLOSED LOW BACK ACROSS NORTHERN NEW
ENGLAND/SOUTHEAST CANADA EARLY NEXT WEEK. THERE ARE SOME DIFFERENCES
IN THE MAGNITUDE OF THE UPPER AND OCCLUDED SURFACE LOWS AS THEY MOVE
ACROSS THE REGION.

AS FOR SENSIBLE WEATHER...A DEEP-LAYERED W/NW FLOW INTO THE WEEKEND
WITH A LARGE DOME OF HIGH PRESSURE APPROACHING FROM THE WEST WILL
MAINTAIN...DRY...SEASONABLE WEATHER THROUGH THE WEEKEND...OR JUST
BELOW SEASONABLE. THERE WILL BE AN INCREASE IN CLOUDS SUN INTO TUE
WITH A LOW CHC OF SHOWERS WITH THE RETROGRADING LOW...BUT LARGELY A
PERIOD OF DRY WEATHER.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT AND THURSDAY...MAINLY VFR WITH HIGH CONFIDENCE.
HOWEVER...BRIEF MVFR CONDITIONS ARE POSSIBLE FOR AN HOUR OR TWO THIS
EVENING IN SCATTERED SHOWERS.  IN ADDITION...BRIEF WIND GUSTS
BETWEEN 30 AND 40 KNOTS ARE POSSIBLE THIS EVENING IN ANY SHOWER.
WINDS SHOULD DIMINISH BY LATE EVENING...BUT SOME INCREASE IN CLOUD
COVERAGE FROM NORTH TO SOUTH TONIGHT. WIND GUSTS COME BACK THURSDAY
MORNING 20-25 KT AND LOWER THURSDAY AFTERNOON.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR. HOWEVER...BRIEF MVFR
CONDITIONS IN A SHOWER OR TWO ALONG WITH NORTHWEST WIND GUSTS
BETWEEN 30 AND 40 KNOTS ARE POSSIBLE THROUGH 2Z THIS EVENING.

OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...

THURSDAY NIGHT-SATURDAY...HIGH CONFIDENCE VFR. NW FLOW CONTINUES WITH
GUSTS UP TO 20 KT MAINLY FROM LATE MORNING INTO THE EVENING EACH
DAY...EXPECT SOME DIURNAL CU TO FORM IN THE AFTERNOON AS WELL.

SUNDAY...MODERATE CONFIDENCE VFR.

&&

.MARINE...
TONIGHT...WIND GUSTS 20-25 KNOTS. HIGHEST GUSTS THIS EVENING
NEARSHORE AND EXTENDING FARTHER OFFSHORE LATER TONIGHT.

THURSDAY...NORTHWEST WINDS GUSTING 20-25 KNOTS IN THE MORNING BUT
DIMINISHING IN THE AFTERNOON. UNCERTAINTY WITH FREQUENCY OF GUSTS
IN THE MORNING SO LEFT OUT SCA FOR NOW. SUB-SCA CONDITIONS
EXPECTED AFTERNOON THROUGH THURSDAY NIGHT.

OUTLOOK...FRIDAY THROUGH MONDAY NIGHT...

A GENERAL NORTH TO NORTHWEST FLOW WILL PREVAIL FOR MOST OF THE
WEEKEND AS HIGH PRESSURE BUILDS TO THE WEST OF THE WATERS...AND LOW
PRESSURE PASSES EAST. THIS LOW WILL EVENTUALLY SETTLE TO THE NORTH
OVER NEW ENGLAND EARLY NEXT WEEK...ALLOWING WINDS TO BACK SLIGHTLY
TO THE WEST/SOUTHWEST.

GENERALLY EXPECT SUB SCA CONDITIONS...ALTHOUGH IT IS POSSIBLE THAT
CONDITIONS DO APPROACH SCA CRITERIA AT TIMES. MUCH OF THIS DEPENDS
ON THE STRENGTH OF THE LOW TO THE EAST AND HIGH PRESSURE TO THE WEST.

&&

.FIRE WEATHER...
OBS STILL SHOW GUSTS EXCEEDING 25 MPH AS WELL AS LOW RH BELOW 30
PERCENT. THUS...A RED FLAG WARNING REMAINS IN EFFECT. THE HEADLINE
AREA COVERS MOST OF SOUTHERN NEW ENGLAND BUT DOES NOT INCLUDE CAPE
COD AND ALL OF THE SOUTH COAST ISLANDS /SUCH AS BLOCK ISLAND/.

THURSDAY...
ELEVATED FIRE WEATHER POTENTIAL WILL CONTINUE WITH RH CRITERIA
BEING MET BUT WINDS WILL BE MORE MARGINAL. SOLAR HEATING WILL
AGAIN MIX THE ATMOSPHERE EARLY. WINDS ALOFT WILL BE AROUND 20
KNOTS IN THE MORNING BUT LOWER IN THE AFTERNOON. DEWPOINTS WILL
AGAIN DROP INTO THE TEENS TO LOWER 2OS AND RISING TEMPS WILL PUSH
RELATIVE HUMIDITY TOWARD 20 PERCENT.

FRIDAY AND SATURDAY...
FRIDAY AND SATURDAY LOOK TO BE MARGINAL FIRE WEATHER DAYS AS
NORTHERLY WINDS WILL GUST UP TO 20 KTS AND MIN RH VALUES DROP
BELOW 25 PERCENT ESPECIALLY ACROSS SOUTHERN NEW HAMPSHIRE AND
INTERIOR MASSACHUSETTS. STAY TUNED TO LATER FORECASTS AND
DISCUSSIONS ON FUTURE FIRE WEATHER HEADLINES.

&&

.CLIMATE...
THE MONTH OF MARCH SET MANY RECORDS...INCLUDING NUMEROUS RECORD
HIGHS DURING THE END OF THE MONTH. FOLLOWING ARE THE MONTHLY
RECORDS FOR ALL FOUR CLIMATE SITES.

BOSTON...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.3 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.7 DEGREES. THIS MAKES
MARCH 2012 THE 2ND WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 47.2
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 4.32 INCHES. IN MARCH 2012
1.21 INCHES OF LIQUID PRECIPITATION FELL IN BOSTON. THIS MAKES MARCH
2012 THE 7TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON RECORD WAS
MARCH OF 1915 WHEN ONLY A TRACE OF PRECIPITATION FELL.

HARTFORD...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 37.8 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 47.1 DEGREES. THIS MAKES
MARCH 2012 THE WARMEST MARCH ON RECORD. THE PREVIOUS WARMEST MARCH
ON RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 46.2
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 3.62 INCHES. IN MARCH 2012
1.52 INCHES OF LIQUID PRECIPITATION FELL IN HARTFORD. THIS MAKES
MARCH 2012 THE 8TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1981 WHEN ONLY 0.27 INCHES OF PRECIPITATION FELL.

PROVIDENCE...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 38.9 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 46.3 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1946 WHEN THE AVERAGE TEMPERATURE WAS 48.4
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 5.01 INCHES. IN MARCH 2012
1.31 INCHES OF LIQUID PRECIPITATION FELL IN PROVIDENCE. THIS MAKES
MARCH 2012 THE 4TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.07 INCHES OF PRECIPITATION
FELL.

WORCESTER...
THE NORMAL AVERAGE TEMPERATURE FOR MARCH IS 34.7 DEGREES. THE
AVERAGE TEMPERATURE FOR MARCH 2012 WAS 43.9 DEGREES. THIS MAKES
MARCH 2012 THE 3RD WARMEST MARCH ON RECORD. THE WARMEST MARCH ON
RECORD WAS MARCH OF 1945 WHEN THE AVERAGE TEMPERATURE WAS 44.9
DEGREES.

THE NORMAL PRECIPITATION FOR MARCH IS 4.21 INCHES. IN MARCH 2012
1.66 INCHES OF LIQUID PRECIPITATION FELL IN WORCESTER. THIS MAKES
MARCH 2012 THE 11TH DRIEST MARCH ON RECORD. THE DRIEST MARCH ON
RECORD WAS MARCH OF 1915 WHEN ONLY 0.04 INCHES OF PRECIPITATION
FELL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR MAZ002>021-
     026.
NH...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-
     015.
RI...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ230>237-
     250-251-254>256.

&&

SYNOPSIS...99
NEAR TERM...FRANK/99
SHORT TERM...99
LONG TERM...99
AVIATION...FRANK/99
MARINE...99
FIRE WEATHER...99
CLIMATE...99
Hazardous weather outlook, Apr 4, 4:05 AM EDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT WED APR 4 2012

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-050815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
405 AM EDT WED APR 4 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW
ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS FOR THE
REST OF THIS WEEK AND INTO NEXT WEEKEND. A LACK OF APPRECIABLE
PRECIPITATION...COMBINED WITH BREEZY CONDITIONS AND LOW RELATIVE
HUMIDITIES WILL KEEP CONDITIONS ELEVATED. STAY TUNED TO LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-050815-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
405 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FIRE WEATHER CONCERNS WILL CONTINUE FOR MOST OF SOUTHERN NEW
ENGLAND DURING THE LATE MORNING INTO THE EVENING HOURS FOR THE
REST OF THIS WEEK AND INTO NEXT WEEKEND. A LACK OF APPRECIABLE
PRECIPITATION...COMBINED WITH BREEZY CONDITIONS AND LOW RELATIVE
HUMIDITIES WILL KEEP CONDITIONS ELEVATED. STAY TUNED TO LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-050815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
405 AM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 4, 7:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT WED APR 4 2012

MAZ004>007-010>019-026-NHZ012-015-RIZ001-050115-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
EASTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
AYER...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD
715 PM EDT WED APR 4 2012

...SCATTERED SHOWERS MAY BE ACCOMPANIED BY BRIEF WIND GUSTS
BETWEEN 35 AND 45 MPH EARLY THIS EVENING...

BRIEF SCATTERED SHOWERS WERE MOVING ACROSS THE REGION EARLY THIS
EVENING. ALTHOUGH THESE SHOWERS WILL BE SHORT LIVED...THEY MAY
PRODUCE BRIEF NORTHWEST WIND GUSTS OF 35 TO 45 MPH. THIS COULD
RESULT IN A FEW DOWNED TREE LIMBS.  RAINFALL AMOUNTS SHOULD
GENERALLY BE LIGHT...ON THE ORDER OF A FEW HUNDREDTHS OF AN INCH.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:05 AM EDTRed Flag WarningBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester15 hr
Apr 5, 3:19 PM EDTFire Weather WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Worcester12 hr

Nearby

Special Marine Warnings in Massachusetts, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.